Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 76, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 1999, 3:33 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1999, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 5, 1999, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
Counties Norfolk County, MA, Plymouth County, MA
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBOX 051935 RRA SVRBOS MAC021-023-052015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EDT THU AUG 5 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH PLYMOUTH COUNTY AND EASTERN NORFOLK COUNTY IN SOUTHEAST MASSACHUSETTS * UNTIL 415 PM EDT. * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WEYMOUTH MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE SCITUATE...COHASSET AND NORWELL. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ AN/RMT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:57 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 5, 9:57 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
957 AM EDT THU AUG 5 1999
RADAR EXPECTED RTS ARD 1130 AM.
SVR: PER 1210Z SPC AND GRAPHICS..ISO SVR POSS. 12Z APPEARS A LITTLE
WETTER THAN MODELED BY 00Z ETA AND 00Z ETA FCST WAS QUITE
UNSTABLE THIS AFTN WITH TT NR 54 AND PLENTY OF INSTABILITY WITH
PLENTY OF WIND ALOFT. WHILE DRY AIR MAY MITIGATE SVR THREAT
AM STILL CONCERNED FOR WIND DAMAGE. BLV WE REACH MAX OF 85-87F
THIS AFTN WITH SFC TDS IN MID 60S WITH THREAT OF TSTMS
STARTING WEST MASS EARLY AFTN AND REACHING COAST IN DYING OUT
PHASE ARD 00Z.
CONVECTIVE TEMP IS NR 82F. TROP AND EL ARD 34-35K WITH MPL
43K...WBZ ARD 10K WITH PW ABT 1.3 AND STM INFLOW ARD 25KT.
COORD ALY ON WORDING OF ANY THREAT. NO SPS.
.BOX...NONE.
DRAGIn the hours before
Local storm report, Aug 5, 2:04 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
204 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM SUDBURY MA .75 INCH HAIL
08/05/99 MIDDLESEX DIME TO NICKEL SIZED HAIL
REPORTED BY FIRE DEPT
SUDBURY FLATSLocal storm report, Aug 5, 3:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
331 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM GARDNER MA 1 INCH HAIL
08/05/99 WORCESTER REPORTED BY SPOTTER
0325 PM FARMINGTON CT WIND DAMAGE
08/05/99 HARTFORD TREES LIMBS DOWN AROUND
320 PM FARMINGTON
0328 PM UNIONVILLE CT 1 INCH HAIL
08/05/99 HARTFORD REPORTED BY SPOTTERThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 42 min |
| Aug 5, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 40 min |
| Aug 5, 3:39 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 51 min |
| Aug 5, 3:56 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 49 min |
| Aug 5, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 41 min |
| Aug 5, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 46 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.